Alert archive / Texas / Areal Flood Warnings in 2021

Areal Flood Warning 9, NWS Corpus Christi, TX

May 16, 20214 counties in Texas

NWS Corpus Christi, TX issued this areal flood warning at May 16, 2021, 3:48 PM CDT for 4 counties in Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 16, 2021, 3:48 PM CDT (20:48 UTC)
Expired
May 16, 2021, 5:45 PM CDT
In force
117 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Aransas County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 32 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2495 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2495 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
2.4
Supercell composite
12.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this areal flood warning went out at May 16, 12:42 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, May 16, 12:42 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1242 PM CDT Sun May 16 2021

.AVIATION (18Z)...

Showers and thunderstorms are now confined to north central Goliad
County down to Nueces County. Therefore, kept showers and
thunderstorm potential over VCT for the fix couple of hours, and
over CRP for the next hour. Once this cluster of storms moves
east of the area, dry conditions will prevail through the rest of
the TAF period. Currently, ceilings have been fluctuating between
MVFR/VFR and will continue through the afternoon before prevailing
MVFR tonight through tomorrow morning. ALI/VCT may lower down to
IFR overnight. Winds have been difficult today with many guidances
overdoing them. For now, have moderate southeast winds with gusts
20-25 knots through the period.

&&

.PREV DISCUSSION... /Issued 626 AM CDT Sun May 16 2021/

AVIATION /12Z TAFs/...

Isolated to scattered showers and thunderstorms this morning are
resulting in MVFR to brief IFR ceilings and visibilities across
ALI/CRP/VCT. This trend will persist through the afternoon hours.
Any storms that impact the ALI/CRP/VCT terminals will be capable
of strong winds, heavy rainfall which will likely reducing
visibilities and hail. For the western terminals, opted for VCSH
and VCTS through the morning hours as much of the activity will
remain east. Southeasterly winds will begin to increase this
morning with gusts to near 25-30 knots possible through the
afternoon across all sites. Convection will begin to wane through
the afternoon with ceilings lifting to VFR. Anther round of low
level status is expected late tonight.

PREV DISCUSSION... /Issued 353 AM CDT Sun May 16 2021/

SHORT TERM (Today through Monday)...

Another active day is in store across South Texas as we remain
influenced by a series of ripples in the H5 flow. As of writing, a
thin line of showers and thunderstorms is slowly progressing
across the Brush Country towards the Coastal Plains. Further east,
isolated showers and thunderstorms have developed over the Gulf
waters and streaming inland across the Victoria Crossroads. Recent
hi-res model guidance continues to have a hard time handling the
ongoing convection. Therefore, confidence is not too high with the
exact placement of convection this morning and afternoon. With
that said, it is possible we see an uptick in convection over the
next several hours as the storms moving in from the west spread
across a rather unstable Coastal Plains. Per the 08Z LAPS
analysis, this area remains untapped with CAPE values currently
around 1900 J/kg with little cap in sight. As we warm up today,
instability will ramp up with roughly 2500 J/kg MLCAPE and ~40
knots 0-6km Bulk Shear. Any activity that develops today will be
capable of strong winds and large hail. Locally heavy rainfall is
possible with any strong storms that develop as low level moisture
remains plentiful. Convection will wane this evening as the upper
level shortwave moves north and east of the region.

We will briefly dry out on Monday as weak mid level ridging shifts
into the region ahead of our next shortwave. However, can't rule
out some isolated activity, mainly across the Victoria Crossroads
as low level moisture remains plentiful and convective
temperatures are reached. One caveat that may provide increased
rain chances is a H5 vort max that a few models attempt to rotate
through the weak ridging that is expect to nudge into the area
tomorrow. The RAP brings this energy through the Coastal Plains
while the NAM keeps it well to our south. If the RAP solution
plays out, we can expected increased rain chances across the
southern CWA.

In addition to the threat for strong to severe thunderstorms,
minor coastal flooding is expected today, especially during time
of high tide. P-ETSS guidance hints at tidal levels exceeding 2ft
MSL today along Gulf-facing beaches.

LONG TERM (Monday Night through Saturday)...

A deepening mid to upper level low will push a series of shortwaves
across the area early this week. With continued onshore flow
continuing to bring moisture to the area, PWATs will remain near 1.5-
1.8". We can expect to see showers and thunderstorms develop, though
convection will be highly dependent on how each shortwave sets up.

Model guidance is a bit sketchy for the latter part of the work week
as a series of MCSs move across Texas. The timing and location of
any MCSs and/or any outflow boundaries is highly questionable, but
feel confident that convection is possible over all of South Texas
by Wednesday, then mainly over the Coastal Plains. Though upper
level support is likely to stay to the north of the area, CAPE
values around 1500-3000 J/kg and a weakening cap each afternoon
could lead to the development of thunderstorms along any of the
outflow boundaries expected to push into the area. A few of these
could be strong to severe. PWATs will remain between 1.5-2.0" across
South Texas, with higher values closer to the coast and Victoria
Crossroads, so it is possible we could have some heavy rainfall
through the week. At this time, it looks like we could get another 2-
3" inches of rain this week, with the higher amounts coincident with
the higher PWAT values. This could lead to some localized flooding.
Rain chances will diminish late this weekend and early next week as
the mid to upper level low weakens and moves to the northeast and a
midlevel ridge begins to build over the area.

Persistent onshore flow will contribute to minor coastal flooding
through the middle of the week. P-ETSS and ETSS guidance still
indicate tidal level reaching or exceeding 2 ft MSL during times of
high tide.

MARINE...

A moderate to strong onshore flow will continue this morning with
a Small Craft Advisory in effect for the Gulf waters. A weak to
moderate flow is expect by this afternoon and persist as we head
into the work week. Scattered showers and thunderstorms are
expected to develop this morning and linger through this evening
as an upper level disturbance passes through the region. A few
storms could be strong to potentially severe.Chances for showers
and thunderstorms will persist through the week as a series of
upper level disturbances pass through. Moderate to strong onshore
flow will lead to periods of Small Craft Exercise Caution and
Small Craft Advisory conditions through the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    82  76  86  76  86  /  60  20  20  10  20
Victoria          81  73  86  75  86  /  70  40  40  20  40
Laredo            94  76  99  76  99  /  30  10   0  10  20
Alice             87  74  92  76  92  /  60  20  20  10  30
Rockport          84  76  86  77  85  /  70  20  20  10  20
Cotulla           93  74  97  76  97  /  40  20  10  20  40
Kingsville        85  76  90  76  89  /  60  20  20  10  20
Navy Corpus       84  78  86  77  84  /  60  20  20  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 5 PM CDT this afternoon For the
     following zones: Aransas Islands...Calhoun Islands...
     Kleberg Islands...Nueces Islands.

GM...Small Craft Advisory until 1 PM CDT this afternoon For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
     to Port Aransas from 20 to 60 NM...Waters from Port Aransas
     to Matagorda Ship Channel from 20 to 60 NM.

&&

EMF/94...AVIATION
Hazardous weather outlook, May 16, 4:07 AM CDT, 11 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
407 AM CDT Sun May 16 2021

TXZ229>234-239>247-342>347-442-443-447-170915-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
407 AM CDT Sun May 16 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms will be possible through this
evening. A few storms could become strong to severe, along with a
threat of locally heavy rainfall.

A Coastal Flood Advisory is in effect through 5 PM for Gulf-facing
beaches.

There is a MODERATE risk of rip currents today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered showers and thunderstorms will be possible daily through
the week. A few storms could become strong to severe, along with a
threat of locally heavy rainfall.

There is a MODERATE risk of rip currents Monday.

Minor coastal flooding is possible through the middle of the week,
with tidal levels reaching near 2 ft MSL.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-170915-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
407 AM CDT Sun May 16 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect through 10 AM for the Gulf
waters.

Scattered showers and thunderstorms will be possible through this
evening. A few storms could become strong to severe.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered showers and thunderstorms will be possible daily through
the week. A few storms could become strong to possibly severe.

Small Craft Advisory conditions may be possible on and off through
the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TC/LS

In the hours before

Local storm report, May 16, 1:12 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
112 PM CDT SUN MAY 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     WATER SPOUT      3 SE INGLESIDE          27.84N 97.16W
05/16/2021                   GMZ230             TX   SHIP

&&

BF
Local storm report, May 16, 1:20 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
120 PM CDT SUN MAY 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      7 NW LAKE ALICE         27.89N 98.13W
05/16/2021                   JIM WELLS          TX   LAW ENFORCEMENT

            WATER OVER ROAD. TIME IS ESTIMATED.

&&

BF
Local storm report, May 16, 2:13 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
213 PM CDT SUN MAY 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     FLASH FLOOD      8 SE ARANSAS PASS       27.84N 97.06W
05/16/2021                   NUECES             TX   BROADCAST MEDIA

            STREETS FLOODED WITH AT LEAST ONE STRANDED
            CAR IN PHOTO.

&&

EMF
Local storm report, May 16, 2:39 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
239 PM CDT SUN MAY 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     FLOOD            2 WNW ROCKPORT          28.03N 97.09W
05/16/2021                   ARANSAS            TX   PUBLIC

            MINOR FLOODING REPORTED JUST W OF ROCKPORT.

&&

HAA
Local storm report, May 16, 3:11 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
311 PM CDT SUN MAY 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     FLOOD            4 N ARANSAS PASS        27.98N 97.14W
05/16/2021                   ARANSAS            TX   PUBLIC

            SOCIAL MEDIA (SNAPCHAT) VIDEO OF STREET
            FLOODING IN ESTES NEAR TX-188 AND W MARKET
            ST.

&&

HAA
Local storm report, May 16, 3:36 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
336 PM CDT SUN MAY 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLOOD            2 SSW ARANSAS PASS      27.89N 97.17W
05/16/2021                   SAN PATRICIO       TX   PUBLIC

            VIDEO ON SOCIAL MEDIA SHOWS STREET FLOODING
            ON S SAUNDERS STREET IN ARANSAS PASS.

&&

HAA

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 7:02 PM CDTSpecial Weather StatementCRPJim Wells28 min
May 15, 7:25 PM CDTSevere Thunderstorm WarningCRPJim Wells, Live Oak, San Patricio50 min
May 15, 8:10 PM CDTSevere Thunderstorm WarningCRPJim Wells, Nueces29 min
May 15, 8:18 PM CDTRiver Flood WarningCRPLive Oak14 hr
May 15, 8:53 PM CDTSmall Craft AdvisoryCRP16 hr
May 15, 9:33 PM CDTAreal Flood AdvisoryCRPKleberg, Nueces117 min
May 15, 9:45 PM CDTSpecial Marine WarningCRP60 min
May 15, 10:41 PM CDTSpecial Marine WarningCRP49 min
May 15, 11:30 PM CDTSpecial Marine WarningCRP30 min
May 15, 11:34 PM CDTSpecial Marine WarningCRP26 min
May 16, 2:05 AM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces15 hr
May 16, 4:43 AM CDTSpecial Weather StatementCRPDuval32 min
May 16, 5:21 AM CDTSpecial Weather StatementCRPKleberg24 min
May 16, 5:46 AM CDTSpecial Weather StatementCRPKleberg44 min
May 16, 5:51 AM CDTSpecial Weather StatementCRPKleberg39 min
May 16, 6:28 AM CDTSpecial Weather StatementCRPKleberg47 min
May 16, 6:49 AM CDTSpecial Marine WarningCRP41 min
May 16, 7:14 AM CDTSpecial Weather StatementCRPKleberg31 min
May 16, 7:24 AM CDTAreal Flood AdvisoryCRPKleberg3 hr
May 16, 8:02 AM CDTSpecial Weather StatementCRPMcMullen28 min
May 16, 8:30 AM CDTSpecial Weather StatementCRPMcMullen30 min
May 16, 8:35 AM CDTSpecial Marine WarningCRP25 min
May 16, 8:37 AM CDTSpecial Weather StatementCRPBee38 min
May 16, 8:49 AM CDTAreal Flood AdvisoryCRPLa Salle, McMullen3 hr
May 16, 9:11 AM CDTSpecial Weather StatementCRPMcMullen49 min
May 16, 9:14 AM CDTSpecial Weather StatementCRPBee46 min
May 16, 9:39 AM CDTSpecial Weather StatementCRPJim Wells36 min
May 16, 9:51 AM CDTSpecial Weather StatementCRPBee39 min
May 16, 10:22 AM CDTSpecial Weather StatementCRPJim Wells38 min
May 16, 10:28 AM CDTSevere Thunderstorm WarningCRPBee, Refugio, San Patricio30 min
May 16, 10:37 AM CDTAreal Flood AdvisoryCRPAransas, Nueces, Refugio, San Patricio113 min
May 16, 10:39 AM CDTSpecial Weather StatementCRPRefugio36 min
May 16, 10:51 AM CDTAreal Flood AdvisoryCRPBee114 min
May 16, 10:58 AM CDTSpecial Weather StatementCRPJim Wells, San Patricio32 min
May 16, 11:08 AM CDTSpecial Marine WarningCRP37 min
May 16, 11:09 AM CDTTornado WarningCRPAransas, San Patricio21 min
May 16, 11:20 AM CDTSpecial Weather StatementCRPVictoria40 min
May 16, 11:32 AM CDTFlash Flood WarningCRPBee, Goliad, Refugio3 hr
May 16, 11:35 AM CDTFlash Flood WarningCRPDuval, Jim Wells3 hr
May 16, 11:41 AM CDTAreal Flood AdvisoryCRPVictoria3 hr
May 16, 11:54 AM CDTSpecial Marine WarningCRP36 min
May 16, 12:07 PM CDTSpecial Weather StatementCRPNueces23 min
May 16, 12:09 PM CDTTornado WarningCRPAransas, Refugio9 min
May 16, 12:27 PM CDTSpecial Weather StatementCRPAransas, Calhoun33 min
May 16, 12:36 PM CDTFlash Flood WarningCRPAransas, Refugio, San Patricio3 hr
May 16, 12:53 PM CDTSpecial Marine WarningCRP112 min
May 16, 1:01 PM CDTAreal Flood AdvisoryCRPNueces59 min
May 16, 1:16 PM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Nueces119 min
May 16, 1:33 PM CDTFlash Flood WarningCRPNueces3 hr
May 16, 2:10 PM CDTSpecial Marine WarningCRP2 hr
May 16, 2:45 PM CDTAreal Flood WarningCRPAransas, Bee, Goliad, Refugio2 hr
May 16, 2:48 PM CDTAreal Flood WarningCRPDuval, Jim Wells117 min
May 16, 3:37 PM CDTSpecial Marine WarningCRP23 min
May 16, 3:40 PM CDTRiver Flood WarningCRPBee29 hr
May 16, 3:42 PM CDTAreal Flood WarningCRPAransas, Nueces2 hr
May 16, 3:54 PM CDTSpecial Marine WarningCRP66 min
May 16, 4:44 PM CDTSpecial Weather StatementCRPDuval31 min
May 16, 5:01 PM CDTSpecial Marine WarningCRP44 min

Nearby

Areal Flood Warnings in Texas, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.